MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLE

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLE
Lot Number TPUL-23221EL0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Date of Event 06/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This case occured outside of the usa, in the united kingdom.The uk subsidiary notified teoxane geneva of an adverse event on 09-jul-2024.A patient was injected on (b)(6) 2024 with rha 4 on both cheeks (0.15 ml on each side).The injection was done with the bolus technique (4 injections on each cheek), using the needle provided in the boxe.The patient had a history of unknown skin treatment in (b)(6) 2023, as well as face lift and blepharoplasty in (b)(6) 2023.The medical history of the patient also mentioned raynaud's disease and hypothyroidism, for which she was taking thyroxin.In addition, (b)(6) 2024, the patient suffered from shingles.  3 days after the injection, on (b)(6) 2024, the patient experienced discomfort, heat, and redness of moderate intensity on the left cheek only.This was accompanied by a mild systemic upset (she felt tired and dizzy) but normal observation.7 days later, on (b)(6) 2024, the patient complained about further redness and swelling diffusely of the right cheek.The symptoms appeared inferior to the area treated.At this stage, the symptoms were diagnosed as a soft tissue infection.As treatment, the patient was prescribed antibiotics (flucloxacillin) from (b)(6) 2024 for 5 days.Improvements were observed, but as the medication was not well tolerated, another antibiotic (clarithromycin) was started on (b)(6) 2024 for 14 days.  a differential diagnosis was done as osteomyelitis.Therefore, on (b)(6) 2024, the patient was treated with hyaluronidase and started another antibiotic (clindamycin) for 1 week.X-rays were also performed, and the crp was not high enough to confirm that hypothesis.Therefore, an mri was planned.At the time we received the initial information, on (b)(6) 2024, the patient was presenting ongoing pain on both cheeks as well as a facial swelling.On 12-jul-2024, we were informed that the mri has failed to exclude osteomyelitis.Therefore, a ct scan of the face was done and revealed 2 abscesses on each cheek.Then, another antobiotic (augnmentin 625 mg tds) was started for 7 days.  on 24-jul-2024, we were informed that the patient was recovering.Despite several reminders, we were not able to receive additional information because the patient did not give her consent to share her medical data with us.The case was closed as is.
 
Additional Manufacturer Narrative
Skin infections such as abscess, may manifest as swelling, heat, redness, pain, mild systemic upset and appear within days after injection.These are well-known and widely documented adverse reactions in the context of hyaluronic acid filler injections.Infections are usually caused by an association of multiple bacteria that invade the wound at the site of injection due to a temporary disruption of the skin barrier.Lack of asepsis during injection and/or posttreatment care and intraoral injections are common etiologies for this complication.Adequate treatment with antibiotics leads to a complete resolution of the symptoms without sequelae.Additionally, the risk of such adverse events is mentioned in the instructions for use of teoxane products.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLE
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
morgane burgisser
MDR Report Key19926148
Report Number3005975625-2024-00451
Device Sequence Number16834333
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public010764017323270410232
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Lot NumberTPUL-23221EL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Initial Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown